Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Asthma, upper respiratory infection, antibiotics - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Ear, Nose and Throat Problems
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
Doctor :   Please proceed with your query.
User :   ive been travelling and caught a bug
User :   my symptoms are mostly cold related
User :   but i have asthma and i think im getting a chest infection now.. so i wanted to start on antibiotics
Doctor :   Ok
User :   which antibiotic would be the best for this?
Doctor :   Ok.
Doctor :   Ok
User :   28
User :   yes, both
Doctor :   I would like to know few more things before I could suggest: Doctor :   May I know the age?
Doctor :   Do you consume alcohol or smoke?
Doctor :   May I know the frequency?
User :   once a week drinking and 5 ciggerettes a day
Doctor :   Are you there?
User :   when i was born!
Doctor :   Ok.
Doctor :   May I know when were you diagnosed with Asthma?
Doctor :   OK
User :   yeah, salbutamol inhaler (when required) and foricort multiinhaler (once a day)
Doctor :   Are you on any medications?
Doctor :   OK
User :   sure.. running nose, yellow mucus
Doctor :   Can you elaborate the symptoms you are suffering at present?
User :   chest feels congested now
User :   yellow mucus
User :   not much
Doctor :   Ok
User :   just feels like a chest infection coming on
Doctor :   OK
Doctor :   Is there is any throat irritation?
Doctor :   OK.
User :   wht is that exactly
Doctor :   After going through the description I feel that you might be suffering with acute pharyngitis.
User :   i just googled it
User :   i dont thinks this is the case
User :   throat irritation is not so strong1
User :   also.. there is no cough or fever
Doctor :   It is the bacterial infection of the posterior pharyngeal wall or acute tonsillitis.
User :   tht sounds right..
Doctor :   It could also be a URTI(upper respiratory tract infections)
User :   becasue it feels like my sinuses are also startin to hurt
Doctor :   Ok
Doctor :   It would be better to see a ENT specialist as you need complete physical examination and evaluation
Doctor :   and also a course of antibiotics.
User :   you wont be able to prescribe antibiotics for me? (i will have to see a doctor?)
Doctor :   Meanwhile you can follow these measures: Doctor :   1. Salt water gargling.
Doctor :   2. consume boiled water.
Doctor :   Sorry it would be unethical and inappropriate to prescribe medications with out physical examination.
User :   sure
Doctor :   3. Avoid refrigerated food items and cold drinks.
User :   ive already started the 3 points and not smoked for 2 days now
Doctor :   As you are asthmatic I would suggest you to avoid smoking as this will lead to complications in future.
User :   is there anything wrong with just taking a course of augmentin 650 for 3 days?
Doctor :   Did you follow my suggestions?
Doctor :   Ok.
Doctor :   It would be fine.
User :   1 pill or 2 a day?
Doctor :   Are there any more queries for me to help you with?
User :   so 650*3 per day?
User :   isnt that a bit high?
Doctor :   3 pills a day after food.
User :   ok thank you
Doctor :   Regular dosage of Augmentin is 625 mg three times a day after food.
User :   no, thank you for your time
Doctor :   Are there any more queries for me?
Doctor :   Thanks for consulting me.
Doctor :   Take care
Doctor :   Bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor